MAUDE Adverse Event Report: ZIMMER GMBH ANN BLUNT TIP SCREW 4X40MM; TRAUMA, INSTRUMENTS.

ZIMMER GMBH ANN BLUNT TIP SCREW 4X40MM; TRAUMA, INSTRUMENTS.
Model Number N/A
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4): d4: product id was provided for three screws however, it is unknown which of the three screws has migrated.Therefore, the migrated screw could be any of the following: 47248604040 - ann blunt tip screw 4x40mm - 3193667.Udi:(b)(4).Manufacturing date: mar 27, 2024.Expiration date: mar 27, 2029.47248604240 - ann blunt tip screw 4x42mm - 3174923 udi: (b)(4).Manufacturing date: oct 2, 2023.Expiration date: oct 2, 2028.47248604440 - ann blunt tip screw 4x44mm - 3177548.Udi: (b)(4).Manufacturing date: oct 18, 2023.Expiration date: oct 18, 2028.D10: 47249624009, proximal humerus, right, long, ã¿ 10x240mm, 317985.47248604240, ann blunt tip screw 4x42mm, 3174923.47248604440, ann blunt tip screw 4x44mm, 3177548.47248612440, cortical bone screw, ã¿ 4x24mm, 3191015.47248612640, cortical bone screw, ã¿ 4x26mm, 3185183.47248612640, ann cort bone screw 4 x 26mm, 3193252.47248613040, cort bone screw 4 x 30mm, 3193269.47248801002, affixus ph nl cap 10.5x2.5mm, 3189232.G2: report source japan.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that 4 weeks after the initial surgery, surgeon found #2 proximal screw was backed out from the proper position.The surgeon will keep an eye on the patient condition as well, as no revision will be planned so far.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
(b)(4).No product was returned or pictures provided; visual and dimensional evaluations could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of complaint histories identified additional similar complaints for the reported products and no additional similar complaints for the reported part and lot combinations.It can be assumed that multiple contributing factors, related to either patient condition and behavior or implantation procedure, contributed to the migration of the screws.If and to what extent any of these aspects may have influenced the migration of the screw remains unknown.An additional deeper investigation was performed which identified the design limitation of the corelock mechanism of the affixus nail as a potential contributing factor.As part of the deeper investigation, a scientific literature search was conducted and a systematic review of the outcome of intramedullary nailing for acute proximal humerus fracture showed that screw migration and perforation into the joint is the second most common complication following secondary loss of reduction.In addition, scientific literature of competitor and predicate devices were assessed.This review has shown that the affixus® natural nail® proximal humeral system performs better and/or in equal range in comparison with legally marketed similar devices.In conclusion, as the cause may be multifactorial an exact root cause could not be identified for the migration of the screw.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ANN BLUNT TIP SCREW 4X40MM
Common Device Name
TRAUMA, INSTRUMENTS.
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key19919642
Report Number0009613350-2024-00330
Device Sequence Number20856647
Product Code HSB
UDI-Device Identifier00889024505445
UDI-Public(01)00889024505445(17)290327(10)3193667
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number47248604040
Device Lot Number3193667
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2024
Supplement Date Received by Manufacturer08/15/2024
Initial Report FDA Received Date08/06/2024
Supplement Report FDA Received Date08/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown